Alert archive / Iowa / Wind Advisories in 2026

Wind Advisory 2, NWS Des Moines, IA

February 17, 202627 counties in Iowa

NWS Des Moines, IA issued this wind advisory at Feb 17, 2026, 2:31 PM CST for 27 counties in Iowa. It took effect at Feb 18, 2026, 4:32 AM CST. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Feb 17, 2026, 2:31 PM CST (20:31 UTC)
In effect from
Feb 18, 2026, 4:32 AM CST
Expired
Feb 18, 2026, 6:00 PM CST
In force
13 hr
Issued by
NWS Des Moines, IA
All 27 counties

Black Hawk County, IA, Boone County, IA, Bremer County, IA, Butler County, IA, Calhoun County, IA, Carroll County, IA, Cerro Gordo County, IA, Crawford County, IA, Emmet County, IA, Franklin County, IA, Greene County, IA, Grundy County, IA, Hamilton County, IA, Hancock County, IA, Hardin County, IA, Humboldt County, IA, Kossuth County, IA, Marshall County, IA, Palo Alto County, IA, Pocahontas County, IA, Sac County, IA, Story County, IA, Tama County, IA, Webster County, IA, Winnebago County, IA, Worth County, IA, Wright County, IA

The radar

The Des Moines radar (KDMX), 97 km from the middle of the area, began a volume at 20:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The text

As transmitted.

682 
WWUS73 KDMX 172031
NPWDMX

URGENT - WEATHER MESSAGE
National Weather Service Des Moines IA
231 PM CST Tue Feb 17 2026

IAZ004>007-015>017-180645-
/O.NEW.KDMX.WI.Y.0002.260218T1600Z-260218T2300Z/
Emmet-Kossuth-Winnebago-Worth-Palo Alto-Hancock-Cerro Gordo-
Including the cities of Lake Mills, Forest City, Britt, Mason
City, Kanawha, Garner, Emmetsburg, Algona, Manly, Northwood,
Estherville, and Clear Lake
231 PM CST Tue Feb 17 2026

...WIND ADVISORY IN EFFECT FROM 10 AM TO 5 PM CST WEDNESDAY...

* WHAT...West winds 20 to 30 mph with gusts up to 45 mph expected.

* WHERE...Cerro Gordo, Hancock, Kossuth, Winnebago, Worth, Emmet, 
  and Palo Alto Counties.

* WHEN...From 10 AM to 5 PM CST Wednesday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

Hagenhoff
6 follow-up statements
304 
WWUS73 KDMX 180229
NPWDMX

URGENT - WEATHER MESSAGE
National Weather Service Des Moines IA
829 PM CST Tue Feb 17 2026

IAZ023>028-033>039-044>050-181230-
/O.EXB.KDMX.WI.Y.0002.260218T1400Z-260218T2200Z/
Pocahontas-Humboldt-Wright-Franklin-Butler-Bremer-Sac-Calhoun-
Webster-Hamilton-Hardin-Grundy-Black Hawk-Crawford-Carroll-Greene-
Boone-Story-Marshall-Tama-
Including the cities of Greene, Parkersburg, Odebolt, Boone,
Wellsburg, Fonda, Clarksville, Ackley, Pomeroy, Denison, Traer,
Pocahontas, Dumont, Humboldt, Schaller, Eagle Grove, Toledo,
Allison, Conrad, Clarion, Ames, Webster City, Sac City, Lake
View, Cedar Falls, Eldora, Gladbrook, Manson, Gilmore City, Lake
City, Dysart, Waverly, Marshalltown, Fort Dodge, Carroll, Early,
Rolfe, Laurens, Waterloo, Shell Rock, Reinbeck, Wall Lake, Iowa
Falls, Belmond, Jefferson, Grundy Center, Rockwell City, Tama,
Aplington, Hampton, and Dike
829 PM CST Tue Feb 17 2026

...WIND ADVISORY IN EFFECT FROM 8 AM TO 4 PM CST WEDNESDAY...

* WHAT...West winds 25 to 35 mph with gusts up to 50 mph expected.

* WHERE...Portions of central, north central, northeast, northwest, 
  and west central Iowa.

* WHEN...From 8 AM to 4 PM CST Wednesday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

IAZ004>007-015>017-181230-
/O.EXT.KDMX.WI.Y.0002.260218T1400Z-260218T2200Z/
Emmet-Kossuth-Winnebago-Worth-Palo Alto-Hancock-Cerro Gordo-
Including the cities of Forest City, Kanawha, Garner, Clear Lake,
Britt, Lake Mills, Estherville, Emmetsburg, Algona, Northwood,
Manly, and Mason City
829 PM CST Tue Feb 17 2026

...WIND ADVISORY NOW IN EFFECT FROM 8 AM TO 4 PM CST WEDNESDAY...

* WHAT...West winds 25 to 35 mph with gusts up to 50 mph expected.

* WHERE...Cerro Gordo, Hancock, Kossuth, Winnebago, Worth, Emmet, 
  and Palo Alto Counties.

* WHEN...From 8 AM to 4 PM CST Wednesday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

TDR/DONAVON
047 
WWUS73 KDMX 180902
NPWDMX

URGENT - WEATHER MESSAGE
National Weather Service Des Moines IA
302 AM CST Wed Feb 18 2026

IAZ004-005-015-023-033-034-044-181915-
/O.EXT.KDMX.WI.Y.0002.260218T1200Z-260218T2200Z/
Emmet-Kossuth-Palo Alto-Pocahontas-Sac-Calhoun-Crawford-
Including the cities of Sac City, Gilmore City, Lake City,
Odebolt, Rolfe, Wall Lake, Pomeroy, Pocahontas, Laurens,
Emmetsburg, Lake View, Schaller, Estherville, Manson, Algona,
Fonda, Rockwell City, Denison, and Early
302 AM CST Wed Feb 18 2026

...WIND ADVISORY NOW IN EFFECT FROM 6 AM THIS MORNING TO 4 PM CST 
THIS AFTERNOON...

* WHAT...West winds 25 to 35 mph with gusts up to 55 mph expected.

* WHERE...Portions of northwest into west central Iowa.

* WHEN...From 6 AM this morning to 4 PM CST this afternoon.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles on north-south highways. Use extra caution.

&&

$$

IAZ006-007-016-017-024>028-035>039-045>050-181915-
/O.CON.KDMX.WI.Y.0002.260218T1400Z-260218T2200Z/
Winnebago-Worth-Hancock-Cerro Gordo-Humboldt-Wright-Franklin-
Butler-Bremer-Webster-Hamilton-Hardin-Grundy-Black Hawk-Carroll-
Greene-Boone-Story-Marshall-Tama-
Including the cities of Waterloo, Tama, Kanawha, Traer, Garner,
Eldora, Grundy Center, Ames, Dysart, Northwood, Humboldt,
Gladbrook, Webster City, Lake Mills, Clear Lake, Shell Rock,
Britt, Belmond, Forest City, Boone, Ackley, Eagle Grove, Cedar
Falls, Toledo, Fort Dodge, Dumont, Clarion, Aplington, Conrad,
Manly, Reinbeck, Hampton, Allison, Mason City, Carroll,
Jefferson, Dike, Greene, Waverly, Marshalltown, Clarksville, Iowa
Falls, Parkersburg, and Wellsburg
302 AM CST Wed Feb 18 2026

...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 4 PM 
CST THIS AFTERNOON...

* WHAT...West winds 25 to 35 mph with gusts up to 50 mph expected.

* WHERE...Northern into portions of central Iowa.

* WHEN...From 8 AM this morning to 4 PM CST this afternoon.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles on north-south highways. Use extra caution.

&&

$$
354 
WWUS73 KDMX 181032
NPWDMX

URGENT - WEATHER MESSAGE
National Weather Service Des Moines IA
432 AM CST Wed Feb 18 2026

IAZ004-005-015-023-033-034-044-182045-
/O.EXT.KDMX.WI.Y.0002.260218T1032Z-260218T2200Z/
Emmet-Kossuth-Palo Alto-Pocahontas-Sac-Calhoun-Crawford-
Including the cities of Sac City, Gilmore City, Lake City,
Odebolt, Rolfe, Wall Lake, Pomeroy, Pocahontas, Laurens,
Emmetsburg, Lake View, Schaller, Estherville, Manson, Algona,
Fonda, Rockwell City, Denison, and Early
432 AM CST Wed Feb 18 2026

...WIND ADVISORY NOW IN EFFECT UNTIL 4 PM CST THIS AFTERNOON...

* WHAT...West winds 25 to 35 mph with gusts up to 55 mph expected.

* WHERE...Portions of northwest into west central Iowa.

* WHEN...Until 4 PM CST this afternoon.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles on north-south highways. Use extra caution.

&&

$$

IAZ006-007-016-017-024>028-035>039-045>050-182045-
/O.EXT.KDMX.WI.Y.0002.260218T1200Z-260218T2200Z/
Winnebago-Worth-Hancock-Cerro Gordo-Humboldt-Wright-Franklin-
Butler-Bremer-Webster-Hamilton-Hardin-Grundy-Black Hawk-Carroll-
Greene-Boone-Story-Marshall-Tama-
Including the cities of Waterloo, Tama, Kanawha, Traer, Garner,
Eldora, Grundy Center, Ames, Dysart, Northwood, Humboldt,
Gladbrook, Webster City, Lake Mills, Clear Lake, Shell Rock,
Britt, Belmond, Forest City, Boone, Ackley, Eagle Grove, Cedar
Falls, Toledo, Fort Dodge, Dumont, Clarion, Aplington, Conrad,
Manly, Reinbeck, Hampton, Allison, Mason City, Carroll,
Jefferson, Dike, Greene, Waverly, Marshalltown, Clarksville, Iowa
Falls, Parkersburg, and Wellsburg
432 AM CST Wed Feb 18 2026

...WIND ADVISORY NOW IN EFFECT UNTIL 4 PM CST THIS AFTERNOON...

* WHAT...West winds 25 to 35 mph with gusts up to 50 mph expected.

* WHERE...Northern into portions of central Iowa.

* WHEN...Until 4 PM CST this afternoon.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles on north-south highways. Use extra caution.

&&

$$
050 
WWUS73 KDMX 181611
NPWDMX

URGENT - WEATHER MESSAGE
National Weather Service Des Moines IA
1011 AM CST Wed Feb 18 2026

IAZ004-005-015-023-033-034-044-182200-
/O.CON.KDMX.WI.Y.0002.000000T0000Z-260218T2200Z/
Emmet-Kossuth-Palo Alto-Pocahontas-Sac-Calhoun-Crawford-
Including the cities of Emmetsburg, Laurens, Manson, Pomeroy,
Denison, Rockwell City, Wall Lake, Odebolt, Early, Rolfe, Gilmore
City, Algona, Sac City, Lake View, Fonda, Pocahontas,
Estherville, Schaller, and Lake City
1011 AM CST Wed Feb 18 2026

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CST THIS AFTERNOON...

* WHAT...West winds 25 to 35 mph with gusts up to 55 mph expected.

* WHERE...Portions of northwest Iowa.

* WHEN...Until 4 PM CST this afternoon.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles on north-south highways. Use extra caution.

&&

$$

IAZ006-007-016-017-024>028-035>039-045>050-182200-
/O.CON.KDMX.WI.Y.0002.000000T0000Z-260218T2200Z/
Winnebago-Worth-Hancock-Cerro Gordo-Humboldt-Wright-Franklin-
Butler-Bremer-Webster-Hamilton-Hardin-Grundy-Black Hawk-Carroll-
Greene-Boone-Story-Marshall-Tama-
Including the cities of Shell Rock, Toledo, Britt, Clear Lake,
Forest City, Aplington, Dysart, Jefferson, Boone, Dumont,
Waterloo, Allison, Northwood, Lake Mills, Mason City, Traer,
Greene, Conrad, Waverly, Dike, Gladbrook, Iowa Falls, Eldora,
Marshalltown, Manly, Reinbeck, Tama, Eagle Grove, Ackley,
Wellsburg, Webster City, Ames, Kanawha, Clarksville, Carroll,
Garner, Fort Dodge, Parkersburg, Cedar Falls, Grundy Center,
Clarion, Hampton, Belmond, and Humboldt
1011 AM CST Wed Feb 18 2026

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CST THIS AFTERNOON...

* WHAT...West winds 25 to 35 mph with gusts up to 50 mph.

* WHERE...Portions of northern into central Iowa.

* WHEN...Until 4 PM CST this afternoon.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles on north-south highways. Use extra caution.

&&

$$

Lee
347 
WWUS73 KDMX 182019
NPWDMX

URGENT - WEATHER MESSAGE
National Weather Service Des Moines IA
219 PM CST Wed Feb 18 2026

IAZ004>007-015>017-023>028-033>039-044>050-190000-
/O.EXT.KDMX.WI.Y.0002.000000T0000Z-260219T0000Z/
Emmet-Kossuth-Winnebago-Worth-Palo Alto-Hancock-Cerro Gordo-
Pocahontas-Humboldt-Wright-Franklin-Butler-Bremer-Sac-Calhoun-
Webster-Hamilton-Hardin-Grundy-Black Hawk-Crawford-Carroll-Greene-
Boone-Story-Marshall-Tama-
Including the cities of Shell Rock, Emmetsburg, Toledo, Britt,
Clear Lake, Forest City, Laurens, Aplington, Dysart, Jefferson,
Boone, Dumont, Manson, Waterloo, Pomeroy, Allison, Denison,
Rockwell City, Traer, Lake Mills, Mason City, Odebolt, Wall Lake,
Early, Greene, Conrad, Rolfe, Gilmore City, Waverly, Dike,
Gladbrook, Iowa Falls, Eldora, Marshalltown, Belmond, Manly,
Reinbeck, Tama, Algona, Eagle Grove, Sac City, Ackley, Wellsburg,
Lake View, Fonda, Webster City, Ames, Kanawha, Clarksville,
Carroll, Garner, Fort Dodge, Parkersburg, Pocahontas, Cedar
Falls, Grundy Center, Clarion, Estherville, Schaller, Hampton,
Northwood, Humboldt, and Lake City
219 PM CST Wed Feb 18 2026

...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM CST THIS EVENING...

* WHAT...West winds 25 to 35 mph with gusts up to 50 mph.

* WHERE...Portions of northern into central Iowa.

* WHEN...Until 6 PM CST this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

Lee
870 
WWUS73 KDMX 182353
NPWDMX

URGENT - WEATHER MESSAGE
National Weather Service Des Moines IA
553 PM CST Wed Feb 18 2026

IAZ004>007-015>017-023>028-033>039-044>050-190100-
/O.EXP.KDMX.WI.Y.0002.000000T0000Z-260219T0000Z/
Emmet-Kossuth-Winnebago-Worth-Palo Alto-Hancock-Cerro Gordo-
Pocahontas-Humboldt-Wright-Franklin-Butler-Bremer-Sac-Calhoun-
Webster-Hamilton-Hardin-Grundy-Black Hawk-Crawford-Carroll-Greene-
Boone-Story-Marshall-Tama-
Including the cities of Pocahontas, Dysart, Belmond, Forest City,
Dike, Tama, Schaller, Traer, Mason City, Hampton, Lake Mills,
Early, Laurens, Wellsburg, Clarion, Webster City, Britt,
Gladbrook, Gilmore City, Parkersburg, Manson, Rolfe, Algona,
Humboldt, Northwood, Jefferson, Aplington, Rockwell City, Dumont,
Garner, Fonda, Wall Lake, Pomeroy, Ames, Eagle Grove, Lake City,
Clarksville, Allison, Greene, Reinbeck, Fort Dodge, Carroll,
Eldora, Toledo, Cedar Falls, Estherville, Waterloo, Odebolt,
Clear Lake, Kanawha, Iowa Falls, Conrad, Boone, Emmetsburg,
Ackley, Grundy Center, Waverly, Sac City, Denison, Marshalltown,
Lake View, Manly, and Shell Rock
553 PM CST Wed Feb 18 2026

...WIND ADVISORY WILL EXPIRE AT 6 PM CST THIS EVENING...

Wind speeds have diminished and thus the Advisory will be allowed to 
expire. Wind gusts will continue to diminish quickly with sunset.

$$

Hagenhoff

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this wind advisory went out at Feb 17, 11:50 AM CST, 2 hours 41 minutes earlier. Its key messages:

  • Elevated fire weather conditions today, especially in western and southern Iowa, and again Wednesday with warm and windy weather.
  • Scattered showers, a few storms this evening.
  • Rain/snow potential Thursday into Friday morning.
  • Increasing winds and falling temperatures Thursday night into Friday with cooler, more seasonal, temperatures Friday into the weekend.
Area forecast discussion, Feb 17, 11:50 AM CST, 2 hours 41 minutes before
Area Forecast Discussion
National Weather Service Des Moines IA
1150 AM CST Tue Feb 17 2026

 ...Updated for the 18z Aviation Discussion...

.KEY MESSAGES...

- Elevated fire weather conditions today, especially in western
  and southern Iowa, and again Wednesday with warm and windy
  weather.

- Scattered showers, a few storms this evening.

- Rain/snow potential Thursday into Friday morning.

- Increasing winds and falling temperatures Thursday night into
  Friday with cooler, more seasonal, temperatures Friday into
  the weekend.

&&

.UPDATE...
Issued at 303 AM CST Tue Feb 17 2026

Few changes to the below. Temperatures early this morning have
overachieved and dropped quickly in portions of northern to
central Iowa, while maintaining warmer/more steady across the
south. Latest guidance on the cloud cover/stratus has the
current high clouds lingering certainly this morning and only
gradually clearing west to east this afternoon into evening.
Meanwhile, the lower stratus looks to move in during the
afternoon mainly affecting northern Iowa. Clearing potential is
thus highest west/southwest into portions of central and
southern Iowa. Temperatures as a result look to be warmest
southwest and coolest northeast with a run at the 70s far
southwest, and remaining in the 50s northeast, with 60s in
between. Despite increasing moisture through the day, the deeper
mixing scenario remains in play, especially west where fire
weather conditions near critical values given the opportunity
for lower dewpoints/RH values. In saying this, the expected
windy conditions will keep fire weather conditions elevated most
everywhere as winds out of the south to southeast become
sustained 20-25 mph with gusts to 30-40 mph, nearing but overall
below wind advisory criteria. May have sporadic winds or gusts
that top criteria, but not widespread enough for a wind headline
at this point but conditions will continue to be monitored.
Although the winds drop off for a bit around sunset, there looks
to be another push of winds around the storms this evening (low
level dry air may help aide) as well as into Wednesday behind
the cold front. The highest winds Wednesday look to be over
northern Iowa and with the drier air noted (below) this really
causes relative humidity values to fall below fire weather
critical thresholds which paired with the winds, may lead to
the need for a fire headline Wednesday. Temperatures are a bit
cooler, in the 50s to 60s, cloud cover may still be around,
especially south, and any rain tonight could dampen fuels a bit,
so will monitor conditions closely for any headline needs
Wednesday. For the scattered rain shower and isolated
thunderstorm potential this evening, maintained lower 20-30%
chances throughout the area with moisture and thus coverage
uncertainty with time, but best chances still look far
north/northwest or east central.

&&

.DISCUSSION...
Issued at 242 PM CST Mon Feb 16 2026

As we head into tonight, clouds will increase and this will
keep overnight lows above typical daytime highs for mid February
in the upper 30s to middle 40s. A few models had shown the
potential for fog toward sunrise Tuesday, but those models have
largely backed off in part due to dry, low level air along with
winds that increase towards sunrise. This increase in winds is
in response to the pressure gradient tightening ahead of surface
low pressure approaching from the Rockies. This low will come
about by a lead shortwave trough that will kick out ahead of the
western US longwave trough on Tuesday. Ahead of this low, there
will be a surge of low level theta-e advection that will boost
temperatures and low level moisture content with dewpoints
rising 5 to 10 degrees well into the 40s to even low 50s in
southern Iowa. Winds will be breezy as mentioned with boundary
layer mixing occurring, but fairly shallow (1000 to 1500 feet)
with top of mixed layer winds between 30 and 40 mph. Sustained
winds may sporadically near 30 mph and will have to monitor for
possible wind advisory. While there will be clouds streaming
overhead, especially in the morning, this mixing would tap into
925mb temperatures that are similar if not 1 to 2 degrees higher
than today. This would keep highs well above normal with
temperatures making a run into the low 70s in southwest Iowa and
the 60s elsewhere except northeastern Iowa. There are competing
scenarios for temperatures tomorrow. One has low stratus moving
in with the NAM keeping conditions much cooler with highs more
in the 50s areawide. This seems like a very low probability
outcome at this point and if it were to occur would be over
northern and possibly eastern portions of the state. The other
scenario is that the clouds move out by afternoon in western
Iowa, and this could yield deeper mixing and thus higher
temperatures, lower dewpoints and resultant relative humidity,
and stronger winds than currently forecast. There have been
plenty of grass and field fires over the last week that have
kept volunteer fire departments busy. Fire weather conditions on
Tuesday will again be elevated over at least western and
southern Iowa and overall windy conditions could lead to fast
fire spread despite relative humidity values in the 40 or 50%
elsewhere in the state.

As a cold front moves into the state Tuesday night as the
aforementioned low tracks near the Iowa/Minnesota border, there
looks to be enough moisture to develop scattered showers and even a
few thunderstorms over central Iowa Tuesday evening. These storms
will become a bit more likely as they move eastward across central
Iowa late evening into eastern Iowa in the first few hours of
Wednesday morning. The storms are likely to be elevated based on
forecast soundings with a few to several hundred J/kg of
instability. The same soundings show a dry layer between 900 and
750mb that moistens as the front and associated storms near a given
location. This diminishes downdraft CAPE values rather quickly. The
only thing noteworthy on convective allowing model (CAM) wind gust
fields is the stronger winds on the edge of the model reflectivity.
We saw this occur both in model and reality last year where CAMs are
picking up on breezier winds as air subsides around the storms. All
looks below severe limits so the general thunder from the Storm
Prediction Center is tracking with our local thoughts.

Temperatures on Wednesday will begin their slide toward cooler
conditions, but will still be in the 50s and 60s. Breezy winds
will be present, especially over southern Iowa, and with drier
air behind the cold front that moved through Tuesday night,
another day of elevated fire weather conditions is expected. As
the longwave trough begins to move eastward later this week,
another shortwave trough will round and arrive ahead of it.
Surface cyclogenesis will occur over Colorado and move eastward
passing through northern Missouri or southern Iowa later
Thursday into early Friday. Ahead of the surface low, much of
the precipitation will be in the form of rain, but as colder air
arrives Thursday night, the rain will change to snow. The
surface low track has not locked in and thus brings variability
to the location of the precipitation shield along with thermal
properties of the profile. What can be said with some level of
confidence is that there is a weather system later this week
that will likely contain wintry (rain/snow) precipitation with
highest amounts for Iowa in some northern portion. How much snow
remains to be seen on how the track and evolution of the low
(passing through quickly vs closing off and slower) and this can
vary by each model and within subsequent model runs. It does
look like breezier winds develop Thursday night into Friday as
the low pressure passes through the region. Further, much cooler
conditions closer to seasonal levels will settle in for Friday
and the weekend.

&&

.AVIATION /18Z TAFS THROUGH 18Z WEDNESDAY/...
Issued at 1150 AM CST Tue Feb 17 2026

Winds out of the southeast will remain breezy into the evening,
along with VFR ceilings as clouds continue to breakup. There
does remain the potential for some showers mainly after 03z
tonight as a cold front passes through, along with the low
potential for a few thunderstorms, though confidence continues
to be quite low on overall potential and even coverage if any
were to develop, so will be monitoring trends and conditions
closely through the rest of today. Any storms could lead to
brief periods of MVFR conditions due to lowered ceilings.
Otherwise, expecting low level unidirectional flow and
resultant turbulence ahead of the front, then will see a shift
to westerly after 06z which will lead to increasing LLWS across
Iowa until around 12-15z. Skies clear across the state into
Wednesday morning, with winds remaining breezy, especially over
northern Iowa gusting to 30-35+ knots.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...
None.

&&

UPDATE...05
DISCUSSION...Ansorge
AVIATION...Bury
Hazardous weather outlook, Feb 17, 4:50 AM CST, 9 hours 41 minutes before
Hazardous Weather Outlook
National Weather Service Des Moines IA
450 AM CST Tue Feb 17 2026

IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075-
081>086-092>097-181100-
Emmet-Kossuth-Winnebago-Worth-Palo Alto-Hancock-Cerro Gordo-
Pocahontas-Humboldt-Wright-Franklin-Butler-Bremer-Sac-Calhoun-
Webster-Hamilton-Hardin-Grundy-Black Hawk-Crawford-Carroll-Greene-
Boone-Story-Marshall-Tama-Audubon-Guthrie-Dallas-Polk-Jasper-
Poweshiek-Cass-Adair-Madison-Warren-Marion-Mahaska-Adams-Union-
Clarke-Lucas-Monroe-Wapello-Taylor-Ringgold-Decatur-Wayne-
Appanoose-Davis-
450 AM CST Tue Feb 17 2026

This Hazardous Weather Outlook is for portions of central Iowa.

.DAY ONE...Today and tonight

Elevated fire weather conditions today, especially in western and
southern Iowa. Warm, dry, and windy conditions expected with
sustained winds around 20-25 mph and gusts to 30-40 mph.

Scattered showers with a few isolated thunderstorms are possible
(20-30%) this evening. The chance for severe storms is low.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Elevated fire weather conditions are expected again on Wednesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 17, 2:41 PM CSTFire Weather WatchDMXAdair, Adams, Appanoose, Audubon, Black Hawk, Boone and 45 more6 hr

Nearby

Wind Advisories in Iowa, 2026Every wind advisory in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.